Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this special weather statement at Jul 4, 2021, 6:49 PM MST. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2021, 6:49 PM MST (01:49 UTC)
- Expired
- Jul 4, 2021, 7:30 PM MST
- In force
- 41 min
- Issued by
- NWS Flagstaff, AZ
The radar
The Flagstaff radar (KFSX), 68 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 1.8 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 131 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 2488 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
091 WWUS85 KFGZ 050149 SPSFGZ Special Weather Statement National Weather Service Flagstaff AZ 649 PM MST Sun Jul 4 2021 AZZ008-037-050230- Yavapai County Valleys and Basins-Yavapai County Mountains- 649 PM MST Sun Jul 4 2021 ...SIGNIFICANT WEATHER ADVISORY 20 MILES SOUTH OF CAMP VERDE IN YAVAPAI COUNTY UNTIL 730 PM MST... At 648 PM MST, Doppler radar was tracking a strong thunderstorm 12 miles southwest of Childs Power Plant, or 22 miles south of Camp Verde, moving north at 10 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of Yavapai County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3416 11178 3415 11200 3444 11198 3448 11170 TIME...MOT...LOC 0148Z 179DEG 8KT 3425 11189 $$ AT
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 4, 3:15 PM MST, 3 hours 34 minutes earlier.
Area forecast discussion, Jul 4, 3:15 PM MST, 3 hours 34 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 315 PM MST Sun Jul 4 2021 .SYNOPSIS...Showers and thunderstorms will continue into this evening. Storms most numerous along and south of the eastern Mogollon Rim and the White Mountains. High pressure strengthens for the coming week, resulting in lower storm chances, light winds, and hotter temperatures. && .DISCUSSION...Convection is having a difficult time getting going today, for a variety of reasons. Main reason being the extensive cloud cover over the central and western zones. Even the areas that cleared out are slow going, 12Z soundings are showing abundant moisture, but warming at 400MB. The combination of these things makes for a cooler than normal boundary layer, with weak capping aloft, not a good recipe for strong convection. As we head into next week, the upper level high consolidates over central Arizona and strengthens. Eventually, the high moves west and peaks in strength next weekend over southern Nevada. These are not good trends for continued convection. So, as each day develops, we expect less and less convection, with the focus shifting southeast. There is a chance of a slight reprieve Wednesday and Thursday, most models forecast a low-level moisture surge. This probably will not last long, as the high recenters and heats up next weekend. In summary, expect less moisture and more heat as we head into the next seven days. && .AVIATION...For the 00Z package...VFR/MVFR conditions into this evening, with WDSPRD SHRA/TSRA and ISOLD +TSRA along and south of the I-40 corridor through 03Z-04Z. Less coverage east of a KPRC-KGCN line and only ISOLD coverage north of the I-40 corridor. Daytime sfc winds W-SW5-15kts outside of any convection. Aft 03Z, ISOLD -SHRA and most CIGS AOA 8-10KFT AGL. Convection then redevelops aft 18Z Monday, mainly SE of a KRQE-KPAN line. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Afternoon showers and thunderstorms will continue into this evening, especially south of the I-40 corridor. Locally heavy rainfall, gusty outflow winds, and lightning are the primary hazards. On Monday and Tuesday, storm coverage will decrease from west to east as drier, warmer and more stable air moves into the district. Wednesday through Friday...Expect diminished convective activity during this period, as warmer and drier conditions develop across the district. Winds remaining generally light. && .FGZ WATCHES/WARNINGS/ADVISORIES... Excessive Heat Warning until 6 PM MST Friday FOR AZZ006. && PUBLIC...Peterson AVIATION...Peterson FIRE WEATHER...Peterson For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Special weather statement, Jul 4, 5:16 PM MST, 1 hour 33 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 616 PM MDT Sun Jul 4 2021 AZZ013-014-040-050100- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Northeast Plateaus and Mesas South of Hwy 264- 616 PM MDT Sun Jul 4 2021 ...STRONG THUNDERSTORMS NEAR PETRIFIED FOREST UNTIL 700 PM MDT/600 PM MST/... At 613 PM MDT/513 PM MST/, Doppler radar was tracking strong thunderstorms near Petrified Forest National Park, or 51 miles east of Winslow. This storms are nearly stationary. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Petrified Forest National Park and Petrified Forest N.P. Headquarters. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3492 11002 3513 11001 3514 10970 3490 10966 TIME...MOT...LOC 0013Z 281DEG 3KT 3503 10980 TPS
Special weather statement, Jul 4, 6:49 PM MST, 0 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 649 PM MST Sun Jul 4 2021 AZZ008-037-050230- Yavapai County Valleys and Basins-Yavapai County Mountains- 649 PM MST Sun Jul 4 2021 ...SIGNIFICANT WEATHER ADVISORY 20 MILES SOUTH OF CAMP VERDE IN YAVAPAI COUNTY UNTIL 730 PM MST... At 648 PM MST, Doppler radar was tracking a strong thunderstorm 12 miles southwest of Childs Power Plant, or 22 miles south of Camp Verde, moving north at 10 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of Yavapai County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3416 11178 3415 11200 3444 11198 3448 11170 TIME...MOT...LOC 0148Z 179DEG 8KT 3425 11189 AT
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 5:16 PM MST | Special Weather Statement | FGZ | Apache | 44 min |
| Jul 4, 8:32 PM MST | Areal Flood Advisory | FGZ | Coconino, Yavapai | 3 hr |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.